The last few weeks I’ve been feeling really down about myself. I have felt fat, well maybe not fat, but I have definitely got a rounder face again (which, yes, I know, it’s only me who can see it, but man can I see it!). I have also been having this really odd reaction where my cheeks have gone bright red and hot like a hot water bottle. At first I thought it was maybe my blood pressure after I’d eaten, but then I realised it happening at the most random of times. Regarding the weight gain, that left me really confused because, yes (again) I have been eating more, but I have also been a lot my physically active and therefor needed the food more, so to me, that didn’t make any sense either. One day, last a couple of weeks ago, I had one of those light bulb moments. The past couple of months I have been taking more of a medicine – Prednisolone suppositories – which contains cortisone, a steroid hormone. I have been taking them daily due to me being in a fair amount of stress and trying to avoid going into a flare. As I haven’t really ever taken that many medicines with cortisone/steroids for a longer period of time, I have never really thought of any side effects, so it took me a while to make any type of link or connection. I “finally” have that beloved ‘Moonface’…yay *in a very sarcastic tone*. In one sense I am upset that all these things have happened, but in another I am relieved to have an answer to my issues. I know, they may not be the worst ever, but to me they were new and different and a part of me did worry quite a lot.
Going off on a little side note now, but I just searched for cortisone, and yes I have know before but I just got reminded that it is one of the main hormones released by the adrenal glands in response to stress. This leaves me a bit flubbergusted…I mean.. I am mega stress sensitive, and notice how my symptoms get worse when I’m stressed physically, mentally, and/or emotionally…so why would I then take a medicine to add more stress hormones to my body? That to me seems a bit odd..I need to calm my stress hormones down surely? (By the way, I have absolutely no answer to this, it is just a thought that came to me as I was writing so I thought I would share my thought haha I could be totally out to lunch on this random side note but I had to vent it.)
Anyway, I started cutting back down to only taking them every 2-3 days again and feel like the steroid symptoms have decreased a bit at least..
Thank god for makeup ey hahahaha at least I don’t need to wear rouge hahahaNow let’s hope that this flare passes soon!